MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PUSH-PULL REDUCTION DEVICE; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PUSH-PULL REDUCTION DEVICE; GUIDE
Catalog Number 324.024
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient¿s height reported as 162 cms.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter¿s first name, facility name, address and phone number is not provided for reporting.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent an open reduction internal fixation (orif) of ankle on (b)(6) 2018.The surgeon used a push-pull reduction device to compress plate to the bone.While tightening with pliers, the threaded tip of the push-pull reduction device snapped, leaving a portion inside the patient¿s bone.It is unknown if there was a surgical delay.Patient and surgical outcome is unknown.Concomitant devices reported: unknown plate (part # unknown, lot # unknown, quantity 1), unknown pliers (part # unknown, lot # unknown, quantity 1).This report is for one (1) push-pull reduction device.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device lot number is unavailable as lot number was reported to be worn off.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that the device lot number was worn off.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional information provided.Reporter email address is unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The surgical procedure was successfully completed with no surgical delay.Concomitant devices: plate 6-hole variable angle anterolateral distal tibial plate (part: unknown, lot: unknown, quantity: 1), non-synthes pliers (part: unknown, lot: unknown, quantity: 1).
 
Event or Problem Description
Further, it was reported that there was no additional medical intervention required.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: event: updated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PUSH-PULL REDUCTION DEVICE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7820855
Report Number2939274-2018-53500
Device Sequence Number11110465
Product Code FZX
UDI-Device Identifier10886982190963
UDI-Public(01)10886982190963
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number324.024
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer09/05/2018
09/05/2018
09/05/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date09/25/2018
09/25/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient Weight56